Approximately one-fifth of the patients, referred to the acute gastrointestinal bleeding unit took antithrombotic drugs (anticoagulants and antiplatelet agents) in a dose or with an effect, which made the causal relationship with acute bleeding episodes unequivocal. This paper analyzes the data of the first 100 such patients of the ward. The majority used acethyl-salicylic acid derivatives, however, a substantial number were on coumarol, and some bleeding patients with prosthetic heart valves were also observed. Haemostasis was forced by urgent, accurate, intervention based endoscopy along with simultaneous rapid efforts to correct the underlying clotting abnormalities. Prosthetic valve patients needed special care and attendance, and the reinstitution of anticoagulant treatment as soon as possible to maintain valve patency. The experiences and schedules of the authors, as well as the proposals of the literature are reviewed and summarized.
|Translated title of the contribution||Acute gastrointestinal bleeding in patients with antithrombotic therapy|
|Number of pages||5|
|Publication status||Published - Jan 27 2002|
ASJC Scopus subject areas